Many Times My Negative Emotions Are Stronger When I Lie Down. Anyone Else Have This?

Discussion in 'Support' started by JasonP, Sep 15, 2017.

    1. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Now this could be because I am trying to withdrawal off a certain medication and perhaps if I was on it they would not be as strong but nevertheless, my negative emotions seem stronger when I lie down.

      Sometimes my tinnitus seems louder too but even if I don't think about tinnitus but think about other negative thoughts, my emotions can be much stronger.

      I think it is a combination of the darkness and lying down which might cause hormone changes.

      However, I am not sure which hormones are changing. Also, this theory could be wrong-I'm not sure. Anyone else have this?

      I probably could dampen this with medication but the meds I know to do it are very sedating and makes it more difficult to get up in the morning.
       
    2. Bobbie7
      Wishful

      Bobbie7 Member Benefactor

      Location:
      United States
      Tinnitus Since:
      04/2015
      Cause of Tinnitus:
      Extreme stress, sinus infection
      Hello, While I am not certain about your negative thoughts increasing due to any hormonal alteration, I do think you may have possibly hit the nail on the head so to speak since you mentioned lying down in the darkness. There is something about lying in a darkened and quiet room which, if we don't fall asleep immediately, can lead us onto thoughts and particularly about topics which are currently on mind and somewhat troubling given we are already upset about something in particular. Also... adding in the fact that you will be hearing your tinnitus clearly as well so this too might be contributable to your negative thoughts at that time. I see you have had tinnitus for quite some time... since 2006. I am always interested to know how others cope with their tinnitus and especially when they have had it for a long while.

      You mentioned you are going off a certain medication. You don't mention whether you are being weaned off slowly (and wisely) or suddenly which might present withdrawal symptoms which in turn will make you jittery, unable to fall asleep right away and then your thoughts may become negative. Needless to say, it depends upon the medication but for antidepressants and anti-anxiety medications it is always advisable to taper off gradually and avoid withdrawal symptoms.

      I hope you feel better soon. Take care.
       
      • Agree Agree x 1
    3. Kolisar
      No Mood

      Kolisar Member Benefactor

      Tinnitus Since:
      birth?
      Cause of Tinnitus:
      unknown
      @JasonP , I agree with @Bobbie7. I do not think that it is hormonal (but, I am not a doctor, so I am probably wrong), but I know that when I lay down in a quiet room with out distraction my mind starts to run away, and it always tends to run to a dark, depressed place. That same tendency contributes to my inability to sleep as once my mind heads down those dark paths I cannot seem to catch up to it to stop it. You may be experiencing a similar phenomena where, in your case, the lack of outside stimuli or distractions cause you to me more aware of your negative emotions. They may not actually be stronger but because you have nothing else to distract you they seem stronger. It may be similar to when you are bored and time seems to move at a snail's pace. Now, I am not saying that your emotions do not feel stronger, and let's be honest, when it comes to emotions how they feel to you is all that really matters, but they may only feel stronger because you area able to focus on them without distraction or interruption.

      I wish you well and hope you find everything you need here.
       
    4. AUTHOR
      AUTHOR
      JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Well, I habituated to it pretty much from day 2 very easily b/c it went down a lot and I was also on Lexapro which made me numb to tinnitus. After 3 years I got sick of the apathy and withdrawed slowly by adding flaxseed oil softgels (it worked in my case very well but might not for others) Flaxseed oil worked great for my depression but not for anxiety. I was getting a couple of side effects from the high dosage of flaxseed oil and lowered it and became depressed...at this time my tinnitus shot up and i calmed it down with klonopin...i decided to just use klonopin since it lowered my tinnitus..unfortunately after a couple of years it stopped lowering it (it was kind of gradual I think) Anyways, right now I have been taking magnesium glycinate (400mg a day) with 200mg neurontin and 100mg Lamictal which is helping me withdrawal from klonopin. I also have been taking .45mg of melatonin at night. I have been very fortunate that the past few days I have had low T. I'm not sure exactly why though but it sure is nice. Before that, the neurontin and lamictal and hearing aids were helping me habituate.
       
    5. fishbone
      Shitfaced

      fishbone Member Hall of Fame

      Tinnitus Since:
      1988
      Cause of Tinnitus:
      loud noise and very bad sickness
      Meds can do many things to the body/mind. If you are on meds....make sure your environment is comfortable for you. If you think it's too dark, maybe use a night light. Be at peace with yourself and your environment (With tinnitus it's not super easy, but still give it a try). Laying down should be a peaceful thing....

      Also, some folks probably think more of the tinnitus, when they are laying down. try to distract yourself, as much as possible from the tinnitus, laying down or not.

      Be well :)
       
    6. AUTHOR
      AUTHOR
      JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Thanks, I am hoping most of it is due to klonopin withdrawal. :)
       

Share This Page

Loading...